MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE
Catalog Number CAT3
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure using an indigo system cat3 aspiration catheter (cat3), the physician reported that the cat3 fractured upon removal from the packaging hoop.The damage to the cat3 was found prior to use and therefore it was not used in the procedure.The procedure was completed using a non-penumbra catheter.
 
Additional Manufacturer Narrative
Results: the returned cat3 was fractured at approximately 106.0 cm, 107.0 cm, 109.0 cm and 110.0 cm from the hub.The device was kinked at approximately 70.0 cm and ovalized at approximately 134.0 cm from the hub.Conclusions: evaluation of the returned cat3 confirmed a fractured device.If the device is forcefully retracted from its packaging hoop at extreme angles, the device may become fractured.Further investigation revealed that the device had additional fractures, a kink and an ovalization along its length.These damages were likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8537685
Report Number3005168196-2019-00767
Device Sequence Number11195215
Product Code DXE
UDI-Device Identifier00814548016085
UDI-Public00814548016085
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Catalogue NumberCAT3
Device Lot NumberF74244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/24/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005